Alert archive / Minnesota / Heat Advisories in 2022
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 5, 2022, 3:14 AM CDT for 5 counties in Minnesota. It took effect at Jul 5, 2022, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jul 5, 2022, 12:00 PM CDT
- Expired
- Jul 5, 2022, 6:54 PM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1545 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted.
760 WWUS73 KMPX 050814 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 314 AM CDT Tue Jul 5 2022 MNZ091>093-051615- /O.NEW.KMPX.HT.Y.0003.220705T1700Z-220706T0100Z/ Martin-Faribault-Freeborn- Including the cities of Fairmont, Blue Earth, and Albert Lea 314 AM CDT Tue Jul 5 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Martin, Faribault and Freeborn Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NDC
2 follow-up statements
527 WWUS73 KMPX 051534 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1034 AM CDT Tue Jul 5 2022 MNZ083-084-060100- /O.EXA.KMPX.HT.Y.0003.220705T1700Z-220706T0100Z/ Blue Earth-Waseca- Including the cities of Mankato and Waseca 1034 AM CDT Tue Jul 5 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 101 expected. * WHERE...Blue Earth and Waseca Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ091>093-060100- /O.CON.KMPX.HT.Y.0003.220705T1700Z-220706T0100Z/ Martin-Faribault-Freeborn- Including the cities of Fairmont, Blue Earth, and Albert Lea 1034 AM CDT Tue Jul 5 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Martin, Faribault and Freeborn Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
020 WWUS73 KMPX 052354 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 654 PM CDT Tue Jul 5 2022 MNZ083-084-091>093-060100- /O.CAN.KMPX.HT.Y.0003.000000T0000Z-220706T0100Z/ Blue Earth-Waseca-Martin-Faribault-Freeborn- Including the cities of Mankato, Waseca, Fairmont, Blue Earth, and Albert Lea 654 PM CDT Tue Jul 5 2022 ...HEAT ADVISORY IS CANCELLED... Showers and thunderstorms plus the loss of daytime heating have diminished heat index values below thresholds necessary for a Heat Advisory. Therefore, the Heat Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 4, 11:02 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 11:02 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1102 PM CDT Mon Jul 4 2022 .UPDATE... Issued at 1051 PM CDT Mon Jul 4 2022 Updated to include 06z aviation discussion below. && .DISCUSSION...(This evening through Monday) Issued at 251 PM CDT Mon Jul 4 2022 KEY MESSAGES: - Areas of dense fog tonight across eastern MN and WI. - Low chances for thunderstorms continue with the best chance Wednesday and Wednesday night across southern MN. Early day sub-severe MCS has pushed off to the east and skies are gradually clearing. Deep low level moisture and weak mixing are making this process a bit difficult but satellite trends are clear. Meager CAPE (although it will increase this afternoon as skies clear) and no focused forcing mechanism should limit the potential for redevelopment of storms this afternoon and evening. This should leave a mostly clear evening ahead. Winds will drop off through the overnight and the presence of abundant low level moisture under mostly clear skies should get widespread fog to form across eastern MN and WI beginning after 11 PM. Some of it could be dense. The fog should dissipate quickly Tuesday morning with the high summer sun angle and low clouds will scatter out. A robust warm front will be situated along the IA/MN border with high dew points in the mid 70s pooling near it. Depending how warm temperatures get in the afternoon, heat indices could reach the low 100s and necessitate a Heat Advisory across far southern MN. With the mid 70s dew points and near 2 inch pwats, somewhat steep mid level lapse rates of 7-7.5 C/km, and a nearby front, substantial CAPE is expected to materialize by Tuesday afternoon. Rounds of thunderstorms and heavy rainfall are possible through the afternoon and night across southern MN. The confidence in coverage and timing are such that prevent greater than 40 PoP at any given time, but it's likely storms will develop within that area at some point during the period. The storm threat will expand northward some for Wednesday, but lingering cloud cover from the night before should limit heating and lapse rates are poorer. Nevertheless, clusters/rounds of thunderstorms appear likely - again most likely across southern MN - and especially Wednesday night with support from a strengthening LLJ. By late week, the upper ridge buckles northward over the Rockies a bit which should reduce the number of disturbances ejecting out across the Plains. This should allow for a couple reliably dry days until early next week when the current pattern returns. Broad ridging across the south and a zonal flow will keep temperatures consistently in the mid to upper 80s with lows in the upper 60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1051 PM CDT Mon Jul 4 2022 Ceilings have cleared out from all TAF sites at the start of this TAF period but with plenty of low level moisture trapped under the nightly inversion and winds going calm tonight, fog and low stratus will be an issue through the early morning hours. All sites will be susceptible but it will mainly be an issue for central and eastern MN through western WI. IFR conditions are likely, potentially even LIFR for a brief period around sunrise. Conditions will return to VFR by late morning as increased daytime heating and winds picking up from the northeast help scour out the low level moisture. KMSP...MVFR conditions are expected to develop after midnight with IFR conditions near or shortly before sunrise. IFR-or-worse conditions are then expected to persist throughout the morning push, then conditions will gradually improve late morning into the early afternoon hours. /OUTLOOK FOR KMSP/ Wed...MVFR possible with a chance of SHRA/TSRA. Wind SE 10-15 kts. Thu...VFR. Wind SE 5-10 kts. Fri...VFR. Wind E 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...JPC DISCUSSION...Borghoff AVIATION...JPC
Hazardous weather outlook, Jul 4, 9:35 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 935 PM CDT Mon Jul 4 2022 MNZ041-042-047-048-054>057-064-065-073-074-082-091-052030- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Yellow Medicine-Renville-Redwood-Brown-Watonwan-Martin- 935 PM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional chances for thunderstorms are in the forecast through midweek, especially across southern Minnesota. A few storms could be severe and locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed tonight. MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-052030- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 935 PM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. Areas of dense fog are expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional chances for thunderstorms are in the forecast through midweek, especially across southern Minnesota. A few storms could be severe and locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed tonight.
In the hours before
Special weather statement, Jul 5, 2:29 AM CDT, 45 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 229 AM CDT Tue Jul 5 2022 MNZ063-070-077-078-WIZ014>016-023>028-051300- Washington-Dakota-Rice-Goodhue-Polk-Barron-Rusk-St. Croix-Pierce- Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Stillwater, Hastings, Faribault, Red Wing, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 229 AM CDT Tue Jul 5 2022 ...PATCHY DENSE FOG ACROSS PARTS OF WEST CENTRAL WISCONSIN AND EAST CENTRAL MINNESOTA... Patchy dense fog will be present this morning with some areas having visibilities of a quarter mile or less. This will be most common in low lying areas and near lakes, rivers, or other bodies of water. If you will be traveling this morning use caution as visibilities could fall with little notice. If driving, slow down, use your headlights, and leave plenty of distance ahead of you.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 37 min |
| Jul 5, 4:22 PM CDT | Special Weather Statement | MPX | Brown | 53 min |
| Jul 5, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 46 min |
| Jul 5, 5:03 PM CDT | Special Weather Statement | MPX | Redwood | 117 min |
| Jul 5, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 42 min |
| Jul 5, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 54 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 39 min |
| Jul 5, 6:17 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 88 min |
| Jul 5, 6:32 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 43 min |
Nearby
Heat Advisories in Minnesota, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.